MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; SH-1 0 PPN 30CM

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; SH-1 0 PPN 30CM
Model Number SXPL1B400
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was not provided so a batch review of the finished good lot and components could not be reviewed at this time sterile samples were not available for testing / review.Retained samples were not available for review.No photos of the surgical site were provided for review, if samples, photos or additional information become available at a later date, the samples, photos or information will be reviewed and results will added to the file.A follow-up report will be submitted.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It's also possible the devices are being grasped with surgical instruments damaging the suture allowing the suture to break during use.Pga/pcl suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for this particular lot was reviewed and the exposure time meets the current criteria.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points, swage areas and attachments, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving sterile devices from this same lot to review/test or receiving detailed information regarding the pre-operative preparation of the devices, tools utilized to grasp the devices, the method utilized to anchor the device in the tissue, the patient¿s health status and quality of the tissue, or the surgeon¿s experience and/or technique, a definitive root cause for the reported event cannot be confirmed with certainty.
 
Event or Problem Description
During a surgical procedure it was reported that, when the doctor passes the point at the sub-axillary level; the suture was damaged, leaving it in the middle strand (stratafix 2/0 suture of 30cm).The surgery was not delayed.It is not known how the fragments were removed.The surgery was completed successfully.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.

Brand Name
STRATAFIX
Common Device Name
SH-1 0 PPN 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key19082441
Report Number3010692967-2024-00023
Device Sequence Number20773359
Product Code GAM
UDI-Device Identifier10705031228122
UDI-Public(01)10705031228122(20)16(17)280731(10)D831HDG
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
Report Date (Section F) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPL1B400
Device Lot NumberD831HDG
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/14/2024
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer03/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown